Seroquel Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mellkirk
New Member


Date Joined Nov 2007
Total Posts : 1
   Posted 11/28/2007 8:01 AM (GMT -7)   
I am 42 years old and had been misdiagnosed with having ADHD/depression and then was diagnosed with having Bipolar Disorder in May 2007. My doctors initially put me on Geodon and I had horribble side effects - twitching and feeling horrible. My doctor put me on Seroquel at the beginning of June and I went from being 220 pounds to 240 pounds. I had really bad RLS when first going on it (300 mg per night). I was also extremely sleepy and had a hard time staying away during the day. My doctor put me at 150 mg per night but I continue to pack on the weight which is bothering me very very much.

I am contemplating weaning myself off of the seroquel and will be on nothing. I feel good now and think that I can use self control for my manic episodes (spending money - etc). I finally sleep great...but think i can just take beneydrl to help sleep.

I think my weight issues cause me more health risks than being bipolar and on no meds...Just thought I would vent and get others opinions and comments.

Mary

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 11/28/2007 8:52 AM (GMT -7)   
I am 200mg of Seroquel and have also experienced weight gain; however, I have found that this can be mitigated with exercise and eating right.  I gained 25 pounds in 3 months; however some of this was due to being under weight because of opiate use.  I have now managed to lose 5 of these pounds while still taking Seroquel.  You definitely need to find the right dose which allows you to sleep but doesn't make you too tired the next day.  I would be leary of going of meds because you feel good now.  The reason you feel good could be the meds.

No one knows


Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 11/28/2007 8:44 PM (GMT -7)   

I take seroquel as needed.  Maybe once or twice a week.  I have no weight gain from this.  Although I only take 50 mg.

 

My only problem now is that the day after I take the seroquel I am tired in the morning maybe even a little agitated - but extremely energetic in the evening and I end up having to take a klonopin just to calm me down.

 

If you continue to pack on the pounds talk to your pdoc and I think there are things that can counteract that effect.

 

Unless you have certain dietary restrictions in the mean time, I would recommend looking into eating fewer carbohydrates.  I would cut out all refined carbohydrates and just eat protein and veggies / fruit.  This works extremely well for me.  I will not touch anything made from white flour, high fructose corn syrup, or hydrogenated soybean oils etc...  It might be a good idea to start walking as well. 

 

Maybe you can look into Atkins, or the South Beach Diet.  Just a thought.  Make sure to talk to your doctor first.

 


Zomese

29 years old

Bipolar II, Panic Disorder, OCD

Seroquel and Klonopin as needed

-------------------------- 


 
 
 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/28/2007 9:16 PM (GMT -7)   
Hi Melkirk:

Welcome to the board! I hope you find the support you're looking for here!

You've stumbled onto the lifelong question, to medicate, or not to medicate. Boy have we ALL been here.

Well, for what it's worth, you say you're feeling better now, so you're ready to stop, but you're probably feeling better because of the meds. You stop, the symptoms come back. Now you're manic/depressed and eating badly.

Personally, I think there is a far simpler solution than just stopping your meds -- call your doctor. There are literally dozens of meds on the market, and some of them don't cause nearly as much weight gain. Some (like Topomax, for example -- although it's a totally different class of drug) even cause weight loss. So tell him your concern. I'm sure he doesn't want you gaining weight either, and he'll prescribe something else. It's worth a try and better than going it cold turkey.
Serafena
Co-Moderator, Bipolar Forum

It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:02 PM (GMT -7)
There are a total of 2,734,403 posts in 301,210 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
360 Guest(s), 11 Registered Member(s) are currently online.  Details
whatdoigotDOC!, Rikky1, dacarte3, Bohemond, Paul's Brother, Charmed3, LG13, Huddie, NiceCupOfTea, Hallahan, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer